Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 131, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2013, 3:08 PM CDT for Carroll County, Lafayette County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 3, 2013, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:56 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 5:56 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CDT Wed Jul 3 2013 .SHORT TERM...(Today through Thursday) Issued at 309 AM CDT WED JUL 3 2013 This morning water vapor imagery reveals three small vortices traversing the region. The first is over southeastern Nebraska/northeastern Kansas, the second is across central Arkansas, and the third is across southeastern Iowa. These vorices are enveloped within a broad trough covering much of the Midwest and Plains States. This upper trough is wedged between an upper ridge of high pressure off the east coast and the much media-covered upper level ridge of high pressure bringing very hot temperatures to the Southwestern US. The three vortices will congeal this morning forming an upper low over the CWA. This low will allow for Cu to develop late this morning with shower and thunderstorm chances possible this afternoon into this evening. No change to the going forecast with 20-30 percent POPs for the afternoon/evening hours. Can not completely rule out severe potential with any storm that develops as the storms that developed yesterday were able to produce quarter size hail and strong wind gusts. With little change in the pattern, see no reason that isolated severe storms could not occur today. With the addition cloud cover today, temperatures will be a bit cooler than yesterday with highs in the upper 70 to the lower 80s. Tonight the chance for showers and thunderstorms will diminish as they will be diurnally driven and the upper level low over the area begins to weaken an opens up into the broader upper trough. The upper trough however will not move much as the upper ridge to the east strengthens over the east coast. As such, on the Fourth of July there will again be a slight chance for afternoon thunderstorms. Any thunderstorms that do develop however will be isolated in nature and should not put a damper on holiday activities. Temperatures on Thursday will warm into the low to mid 80s as the area will see a return to southerly flow at the surface. .LONG TERM...(Friday through Tuesday) Issued at 309 AM CDT WED JUL 3 2013 Warmer temperatures and a few more precipitation chances will spread through the long-range forecast period, as the upper trough finally departs eastward and allows zonal flow to build back into the center part of the country. Currently, the main chances for precipitation are a small chance Saturday night, another low chance Monday evening into Monday night, and better chances Tuesday afternoon through early Wednesday morning. Slight chances for precipitation Saturday night will be focused in the northwest, with the potential for thunderstorms to form along a cold front over central Nebraska and propagate into the region by the late evening or early overnight hours. On Monday, that boundary will linger around or north of the region and could fire up a few thunderstorms during the afternoon or evening hours, and any storms that form outside the CWA could also move into the area during the night; then on Tuesday, the front will start to again push southeastward, resulting in a decent chance for showers and thunderstorms from early Tuesday afternoon through the night. Highs will gradually warm into the upper 80s to lower 90s by the weekend as a thermal ridge builds across the central Plains and southerly winds help mix down 850 mb temperatures in the upper teens to lower 20s C. Humidity should be higher as well, with a decent fetch developing off the Gulf around the back side of surface high pressure that will build off the Atlantic Coast. This will keep lows a bit warmer, generally ranging from the upper 60s to lower 70s from Sunday morning through the end of the period. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 546 AM CDT WED JUL 3 2013 Conditions will remain VFR through the TAF period with mainly scattered mid level clouds over the terminals through the TAF cycle. The main concern for aviators during this period will bethe potential for thunderstorms between 21Z-02Z. Have opted fo a VCTS during that time frame as thunderstorms will be widely scattered in nature and may not directly affect the terminals. Even if thunderstorms move into the terminals there is not expected to be any cig/vis restrictions. Thunderstorm chances will end this evening with just scattered mid clouds continuing at the terminals. Winds will be light and variable this morning before picking up to 5-10kts out of the south this afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...Laflin AVIATION...73
Hazardous weather outlook, Jul 3, 12:47 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT WED JUL 3 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1247 PM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON AND PERSIST INTO THIS EVENING. THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE STORM WITH MARGINALLY LARGE HAIL AND DAMAGING WIND GUSTS. OTHER STRONG STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON...WITH ACTIVITY PERSISTING INTO THE EARLY EVENING HOURS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PRESENTLY NOT ANTICIPATED. PMM
In the hours before
Local storm report, Jul 3, 2:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 PM CDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL HAMILTON 39.74N 94.00W
07/03/2013 E1.00 INCH CALDWELL MO AMATEUR RADIO
&&
BAILEYSpecial weather statement, Jul 3, 2:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT WED JUL 3 2013 MOZ030-031-032015- CARROLL MO-RAY MO- 245 PM CDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAY AND WESTERN CARROLL COUNTIES UNTIL 315 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORBORNE...OR 13 MILES NORTHEAST OF RICHMOND...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORBORNE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3948 9356 3929 9357 3929 9379 3948 9382 TIME...MOT...LOC 1945Z 268DEG 7KT 3938 9375 AEP
Special weather statement, Jul 3, 2:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT WED JUL 3 2013 MOZ022-030-032030- CALDWELL MO-RAY MO- 255 PM CDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAY AND SOUTHERN CALDWELL COUNTIES UNTIL 330 PM CDT... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSTON...OR 11 MILES SOUTHWEST OF HAMILTON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KINGSTON...POLO AND ELMIRA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3960 9386 3949 9406 3950 9421 3972 9420 TIME...MOT...LOC 1955Z 300DEG 13KT 3960 9411 AEP
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:09 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 36 min |
| Jul 3, 2:27 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 33 min |
| Jul 3, 2:45 PM CDT | Special Weather Statement | EAX | Carroll | 30 min |
| Jul 3, 2:55 PM CDT | Special Weather Statement | EAX | Caldwell | 35 min |
| Jul 3, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 29 min |
| Jul 3, 4:17 PM CDT | Areal Flood Advisory | EAX | Bates | 3 hr |
| Jul 3, 5:50 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jul 3, 6:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| Jul 3, 3:38 PM CDT | Special Weather Statement | EAX | Linn | 52 min |
| Jul 3, 4:22 PM CDT | Special Weather Statement | EAX | Linn | 38 min |
| Jul 3, 5:55 PM CDT | Special Weather Statement | EAX | Wyandotte | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.